Alert archive / Nebraska / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 169, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 26, 2018, 2:14 PM MDT for Cheyenne County, Kimball County, Nebraska. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2018, 2:14 PM MDT (20:14 UTC)
- Expired
- Jul 26, 2018, 3:00 PM MDT
- In force
- 46 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cheyenne County, NE, Kimball County, NE
The radar
The Cheyenne radar (KCYS), 113 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 26, 1:49 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 8.2 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 74 J/kg
- Mixed-layer CIN
- -162 J/kg
- Mixed-layer LCL
- 962 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
541
WUUS55 KCYS 262014
SVRCYS
NEC033-105-262100-
/O.NEW.KCYS.SV.W.0169.180726T2014Z-180726T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cheyenne WY
214 PM MDT THU JUL 26 2018
The National Weather Service in Cheyenne has issued a
* Severe Thunderstorm Warning for...
Southwestern Cheyenne County in the Panhandle of Nebraska...
Eastern Kimball County in the Panhandle of Nebraska...
* Until 300 PM MDT.
* At 214 PM MDT, a severe thunderstorm was located over Dix, or 7
miles east of Kimball, moving southeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Sidney, Kimball, Potter, Dix, Brownson, Lorenzo, Kimball Airport
and Sidney Airport.
This includes Interstate 80 in Nebraska between mile markers 19 and
58.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4128 10374 4136 10341 4100 10277 4100 10361
TIME...MOT...LOC 2014Z 311DEG 25KT 4124 10352
HAIL...1.00IN
WIND...60MPH
$$
Lyons1 follow-up statement
122
WWUS55 KCYS 262030
SVSCYS
Severe Weather Statement
National Weather Service Cheyenne WY
230 PM MDT THU JUL 26 2018
NEC033-105-262100-
/O.CON.KCYS.SV.W.0169.000000T0000Z-180726T2100Z/
Cheyenne NE-Kimball NE-
230 PM MDT THU JUL 26 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM MDT
FOR SOUTHWESTERN CHEYENNE AND SOUTHEASTERN KIMBALL COUNTIES...
At 230 PM MDT, a severe thunderstorm was located near Potter, or 13
miles east of Kimball, moving southeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Potter, Lorenzo and Sidney Airport.
This includes Interstate 80 in Nebraska between mile markers 38 and
45.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4120 10353 4122 10324 4100 10277 4100 10356
TIME...MOT...LOC 2030Z 311DEG 25KT 4117 10341
HAIL...1.00IN
WIND...60MPH
$$
LyonsWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 9:37 AM MDT, 4 hours 37 minutes earlier.
Area forecast discussion, Jul 26, 9:37 AM MDT, 4 hours 37 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
937 AM MDT Thu Jul 26 2018
.UPDATE...
Issued at 928 AM MDT Thu Jul 26 2018
Looking at the latest HRRR guidance, we are in for another round
of severe thunderstorms capable of producing very heavy rainfall
and flash flooding once again today. HRRR showing a cluster of
storms developing over Platte and Laramie Counties around 3PM
today and moving east southeast through the late afternoon. These
storms are forecast to move over the same areas of land where
heavy rain fell over the past two days including Cheyenne. Its
also showing a fairly large severe cell developing over southern
Niobrara County after 1600 and dropping into southern Sioux and
Scottsbluff Counties. Looks like it moves right over the city of
Scottsbluff later around 01-02Z timeframe. Scottsbluff has seen
flooding in the past couple days, so thought it would be prudent
to put out a Flash Flood Watch for the southern panhandle and
southeast Wyoming counties for this afternoon and evening.
&&
.SHORT TERM...(Today through Friday night)
Issued at 307 AM MDT Thu Jul 26 2018
Little change seen in the overall weather pattern over the CWA
through Friday with the area remaining under decent northwesterly
flow aloft atop modest surface upslope flow. Expect at least sctd
showers and storms to develop in the vicinity of the mtns again
this afternoon and progress over the plains through the evening
hours. A few strong to severe storms possible with shear values a
bit higher over the plains today. SPC showing much of the CWA with
a Marginal risk today. Storms should move fairly fast so the
threat for flash flooding looks low overall though localized
instances are possible. Same scenario overall Friday though storms
may be somewhat more concentrated up north closer to a shortwave
moving into the northern plains. Activity may be aided by a
surface front that will edge east into the high plains Friday
before the next push of cooler air moves in Friday night.
.LONG TERM...(Saturday through Wednesday)
Issued at 307 AM MDT Thu Jul 26 2018
The wet and unsettled conditions will remain over the area
Saturday through Sunday with a pretty good push of cool air for
late July arriving Sunday. Scattered to numerous showers and
storms will continue both days. Drying should then ensue late
Sunday in the wake of a stronger shortwave that will move south
from the northern plains and cut off the monsoonal moisture for a
time. Monday through Weds should see warming temperatures back to
near seasonal averages along with mainly dry conditions under a
persistent northwesterly flow aloft.
&&
.AVIATION...(For the 12Z TAFS through 12Z Friday morning)
Issued at 540 AM MDT Thu Jul 26 2018
The main concerns today will be the thunderstorm chances. Latest
water vapor loop was showing a shortwave moving through southeast
Montana. This feature may trigger a few thunderstorms late this
morning in northeast Wyoming. However, the main activity is
expected to develop mainly after 21z this afternoon as stronger
jet energy crosses over the Laramie Range. This will create
scattered strong to severe thunderstorms. These storms will
generally move southeast around 25kts, but a few of these storms
could deviate and split. These storms may contain strong wind
gusts and hail up to quarter size. The thunderstorms should move
out of the Nebraska panhandle by 03-04z with clearing skies
expected overnight. Not confident about seeing low clouds or fog
at this juncture.
&&
.FIRE WEATHER...
Issued at 307 AM MDT Thu Jul 26 2018
Fire weather concerns should be quite low through the weekend with
several disturbances combining with monsoonal moisture to produce
scattered to numerous showers and thunderstorms over much of the
area especially in the afternoons and evenings. Temperatures will
be mild through the weekend. Warmer and drier weather should
return early next week.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Flash Flood Watch from 4 PM MDT this afternoon through this
evening for WYZ108-118-119.
NE...Flash Flood Watch from 4 PM MDT this afternoon through this
evening for NEZ003-019>021-054-055-096.
&&
UPDATE...GCC
SHORT TERM...RE
LONG TERM...RE
AVIATION...REC
FIRE WEATHER...REHazardous weather outlook, Jul 26, 10:14 AM MDT, 4 hours before
Hazardous Weather Outlook National Weather Service Cheyenne WY 1014 AM MDT Thu Jul 26 2018 NEZ002-003-019>021-054-055-095-096-WYZ101-102-107-108-117>119- 271615- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux-Converse County Lower Elevations- Niobrara County-East Platte County-Goshen County- South Laramie Range Foothills-Central Laramie County- East Laramie County- 1014 AM MDT Thu Jul 26 2018 This hazardous weather outlook is for portions of western Nebraska...east central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Scattered to numerous showers and thunderstorms are expected to initially develop around the mountains early this afternoon then move out over the plains through this evening. Strong to severe storms are possible with large hail and very strong downburst winds the main threat. Heavy rainfall can be expected with some of these storms and a Flash Flood Watch has been issued for areas along and south of a line from Alliance to Torrington to Cheyenne from 4 PM to 10 PM this evening. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Scattered showers and storms will continue to be likely through Sunday. Some strong storms remain possible Friday and Saturday. .Spotter information statement... Spotter activation will be needed along and south of an Alliance to Torrington to Cheyenne line after 3 PM today. WYZ103>106-109>116-271615- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- Central Carbon County-North Snowy Range Foothills- Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range-Laramie Valley- South Laramie Range- 1014 AM MDT Thu Jul 26 2018 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Widely scattered showers and storms should move across the area this afternoon into early this evening. Severe storms are not expected. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Widely scattered showers and storms will continue to be likely through Sunday. .Spotter information statement... Spotter activation will not be needed.
In the hours before
Special weather statement, Jul 26, 9:48 AM MDT, 4 hours 26 minutes before
Special Weather Statement National Weather Service Cheyenne WY 948 AM MDT THU JUL 26 2018 WYZ101-261630- Converse County Lower Elevations WY- 948 AM MDT THU JUL 26 2018 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CONVERSE COUNTY UNTIL 1030 AM MDT... At 947 AM MDT, Doppler radar was tracking a strong thunderstorm 18 miles northwest of Douglas, moving southeast at 40 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Douglas. This includes Interstate 25 in Wyoming between mile markers 128 and 148. LAT...LON 4305 10584 4320 10563 4278 10501 4260 10536 TIME...MOT...LOC 1547Z 318DEG 35KT 4299 10556
Special weather statement, Jul 26, 10:48 AM MDT, 3 hours 26 minutes before
Special Weather Statement National Weather Service Cheyenne WY 1048 AM MDT THU JUL 26 2018 WYZ101-102-107-108-261730- East Platte County WY-Goshen County WY- Converse County Lower Elevations WY-Niobrara County WY- 1048 AM MDT THU JUL 26 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN NIOBRARA... NORTHWESTERN GOSHEN...NORTHEASTERN PLATTE AND EAST CENTRAL CONVERSE COUNTIES UNTIL 1130 AM MDT... At 1047 AM MDT, Doppler radar was tracking a strong thunderstorm 10 miles northwest of Glendo, or 15 miles southeast of Douglas, moving southeast at 40 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Glendo, Guernsey Campground, Sibley Peak, Glendo Reservoir, Two Moon Campground and Hartville. This includes Interstate 25 in Wyoming between mile markers 101 and 128. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor NOAA Weather Radio for additional information and possible warnings from the National Weather Service. && LAT...LON 4264 10529 4276 10511 4244 10450 4218 10491 TIME...MOT...LOC 1647Z 317DEG 34KT 4264 10513
Special weather statement, Jul 26, 12:02 PM MDT, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
1202 PM MDT THU JUL 26 2018
WYZ108-261845-
Goshen County WY-
1202 PM MDT THU JUL 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GOSHEN COUNTY UNTIL 1245
PM MDT...
At 1200 PM MDT, Doppler radar was tracking a strong thunderstorm near
Fort Laramie, or 21 miles northwest of Torrington, moving southeast
at 35 mph.
Dime size hail and winds near 50 mph will be possible with this
storm.
Locations impacted include...
Torrington, Lingle, Fort Laramie, Huntley, Fort Laramie National
Historic Site and Hwy 85 At Dry Rawhide Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor NOAA Weather
Radio and commercial broadcast stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4224 10464 4238 10450 4225 10405 4202 10405
4188 10416
TIME...MOT...LOC 1800Z 305DEG 27KT 4227 10450Special weather statement, Jul 26, 12:36 PM MDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
1236 PM MDT THU JUL 26 2018
NEZ003-019-021-096-261915-
Scotts Bluff NE-Box Butte NE-Morrill NE-South Sioux NE-
1236 PM MDT THU JUL 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BOX BUTTE...EASTERN
SCOTTS BLUFF...WEST CENTRAL MORRILL AND SOUTHEASTERN SIOUX COUNTIES
UNTIL 115 PM MDT...
At 1235 PM MDT, Doppler radar was tracking a strong thunderstorm over
Lake Alice, or 9 miles northeast of Scottsbluff, moving southeast at
20 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Scottsbluff, Gering, Terrytown, Minatare, Lake Minatare Campground,
Scottsbluff Airport, Lake Minatare, Lake Alice, Melbeta and McGrew.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4204 10378 4210 10356 4200 10336 4170 10337
4170 10365
TIME...MOT...LOC 1835Z 310DEG 16KT 4199 10358
LyonsSpecial weather statement, Jul 26, 1:47 PM MDT, 27 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
147 PM MDT THU JUL 26 2018
NEZ054-WYZ119-262030-
Kimball NE-East Laramie County WY-
147 PM MDT THU JUL 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN KIMBALL AND
SOUTHEASTERN LARAMIE COUNTIES UNTIL 230 PM MDT...
At 147 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Burns, or 29 miles east of Cheyenne, moving south
at 15 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Pine Bluffs, Panorama Point and Carpenter.
This includes Interstate 80 in Wyoming between mile markers 387 and
402.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4118 10434 4123 10415 4102 10382 4100 10395
4100 10434
TIME...MOT...LOC 1947Z 340DEG 11KT 4113 10423
LyonsSpecial weather statement, Jul 26, 1:54 PM MDT, 20 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
154 PM MDT THU JUL 26 2018
NEZ020-054-055-262045-
Kimball NE-Cheyenne NE-Banner NE-
154 PM MDT THU JUL 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHEYENNE...EASTERN
KIMBALL AND SOUTH CENTRAL BANNER COUNTIES UNTIL 245 PM MDT...
At 153 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Kimball, moving southeast at 35 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Kimball, Potter, Dix, Brownson and Kimball Airport.
This includes Interstate 80 in Nebraska between mile markers 17 and
53.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
the Panhandle of Nebraska.
LAT...LON 4131 10383 4145 10368 4124 10307 4101 10306
4100 10341 4100 10357
TIME...MOT...LOC 1953Z 309DEG 28KT 4134 10368
LyonsThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 9:23 AM MDT | Flash Flood Watch | CYS | Banner, Box Butte, Cheyenne, Kimball, Morrill, Scotts Bluff and 1 more | 11 hr |
| Jul 26, 12:36 PM MDT | Special Weather Statement | CYS | Scotts Bluff | 39 min |
| Jul 26, 1:47 PM MDT | Special Weather Statement | CYS | Kimball | 43 min |
| Jul 26, 1:54 PM MDT | Special Weather Statement | CYS | Kimball | 51 min |
| Jul 26, 2:34 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne | 26 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.